70 y/f with Hypoalbuminemia, swollen legs, diabetic
Patient :Hello Doctor(s), I am writing in regards to my grandmother's health. She is 70 years old and has had diabetes and high blood pressure for the last 7-8 years, cholesterol for 4 years and arthiritis for the last 3 years. Recently, she was hospitalized for electrolyte imbalance and was discharged after sodium and potassium level restoration. She was also diagnosed with urinary tract infection and was treated with antibiotics for the same. I have given her medicine regimen for a better idea.
Ecospirin 75 - Afternoon
Losartan H - Morning and night
Atorvastatin - 40 mg night (her most recent lipid profile showed a cholesterol of 276 and statin was increased to 40 mg prior to that it was 20 mg)
Vildagliptin with metformin(Galvusmet) 50/500 - morning
Beplex forte - afternoon
with this pill regimen for over two weks, she developed heavy swelling in both her legs and her weight increased from 84 kgs to 90 kgs. We then visited our GP and explained her condition and doctor explained that her albumin level was low and was at 1.9 which is low and the same needed to be restored and has now prescribed protinex D along with dexorange for the low haemoglobin, fruselac for the fluid retention and etodolac for the arthiritis pain.
Now my worry is that her swelling is not subsiding after 1 week of being on diuretic(frusemide) and her urine volume is also very low. what are your suggestions on the tests I should take to rule out any other complications and any other treatment / nutritional recommendation. Look forward to your help. Please do let me know if you need any other additional details.
Symptoms: Diabetes, cholesterol, blood pressure, low albumin level, Swelling in both the legs, tiredness, persistent coughing and head ache in the night.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.